On the irreducibility of some polynomials in two variables

B. Brindza; Á. Pintér

Acta Arithmetica (1997)

  • Volume: 82, Issue: 3, page 303-307
  • ISSN: 0065-1036

How to cite


B. Brindza, and Á. Pintér. "On the irreducibility of some polynomials in two variables." Acta Arithmetica 82.3 (1997): 303-307. <http://eudml.org/doc/207094>.

author = {B. Brindza, Á. Pintér},
journal = {Acta Arithmetica},
keywords = {irreducibility of polynomials; higher degree diophantine equations},
language = {eng},
number = {3},
pages = {303-307},
title = {On the irreducibility of some polynomials in two variables},
url = {http://eudml.org/doc/207094},
volume = {82},
year = {1997},

AU - B. Brindza
AU - Á. Pintér
TI - On the irreducibility of some polynomials in two variables
JO - Acta Arithmetica
PY - 1997
VL - 82
IS - 3
SP - 303
EP - 307
LA - eng
KW - irreducibility of polynomials; higher degree diophantine equations
UR - http://eudml.org/doc/207094
ER -


  1. [BS] R. Balasubramanian and T. N. Shorey, On the equation f(x+1)...f(x+k) = f(y+1)...f(y+mk), Indag. Math. (N.S.) 4 (1993), 257-267. Zbl0795.11015
  2. [DLS] H. Davenport, D. J. Lewis and A. Schinzel, Equations of the form f(x)=g(y), Quart. J. Math. 12 (1961), 304-312. Zbl0121.28403
  3. [MB] R. A. MacLeod and I. Barrodale, On equal products of consecutive integers, Canad. Math. Bull. 13 (1970), 255-259. Zbl0206.05602
  4. [SS] N. Saradha and T. N. Shorey, The equations (x+1)...(x+k) = (y+1)...(y+mk) with m=3,4, Indag. Math. (N.S.) 2 (1991), 489-510. Zbl0757.11010
  5. [SST1] N. Saradha, T. N. Shorey and R. Tijdeman, On the equation x(x+1)...(x+k-1) = y(y+d) ...(y+(mk-1)d), m=1,2, Acta Arith. 71 (1995), 181-196. Zbl0828.11016
  6. [SST2] N. Saradha, T. N. Shorey and R. Tijdeman, On arithmetic progressions with equal products, Acta Arith. 68 (1994), 89-100. Zbl0812.11023
  7. [S1] A. Schinzel, An improvement of Runge's theorem on diophantine equations, Comment. Pontific. Acad. Sci. 2 (1969), no. 20, 1-9. 
  8. [S2] A. Schinzel, Reducibility of polynomials of the form f(x)-g(y), Colloq. Math. 18 (1967), 213-218. Zbl0153.37203
  9. [Sh] T. N. Shorey, On a conjecture that a product of k consecutive positive integers is never equal to a product of mk consecutive positive integers except for 8·9·10=6! and related questions, in: Number Theory (Paris, 1992-93), London Math. Soc. Lecture Note Ser. 215, Cambridge Univ. Press, Cambridge, 1995, 231-244. Zbl0829.11015
  10. [ST] T. N. Shorey and R. Tijdeman, Exponential Diophantine Equations, Cambridge Univ. Press, Cambridge, 1986. 
  11. [Y] P. Z. Yuan, On a special Diophantine equation a x n = b y r + c , Publ. Math. Debrecen 44 (1994), 137-143. Zbl0821.11023

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.